| Catalog Number |
400SMTXSFT0406 |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/22/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra smart coils (smart coils).During the procedure, the smart coil pusher wire became kinked during an attempt to advance it through its introducer sheath.As a result, the smart coil was unable to advance through its introducer sheath.The smart coil was therefore removed and was no longer used in the procedure.The procedure was completed using another smart coil.There was no report of an adverse effect to the patient.